Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 8, 2011, 10:56 AM CDT for Calumet County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2011, 10:56 AM CDT (15:56 UTC)
- Expired
- Jun 8, 2011, 11:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS53 KGRB 081556
SVRGRB
WIC015-081630-
/O.NEW.KGRB.SV.W.0045.110608T1556Z-110608T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1056 AM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 1130 AM CDT
* AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF OSHKOSH...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRILLION AROUND 1115 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH
CLIFF STATE PARK...SHERWOOD...ST JOHN...POTTER AND HILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4401 8840 4412 8841 4413 8840 4423 8804
4406 8805
TIME...MOT...LOC 1556Z 251DEG 50KT 4405 8837
WIND...HAIL 60MPH 1.00IN
$$
AK2 follow-up statements
033
WWUS53 KGRB 081609
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1109 AM CDT WED JUN 8 2011
WIC015-081630-
/O.CON.KGRB.SV.W.0045.000000T0000Z-110608T1630Z/
CALUMET WI-
1109 AM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CALUMET COUNTY UNTIL 1130 AM CDT...
AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHILTON...OR 16 MILES SOUTHEAST OF APPLETON...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRILLION AROUND 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4403 8831 4417 8825 4423 8804 4421 8804
4406 8805
TIME...MOT...LOC 1609Z 251DEG 50KT 4411 8813
WIND...HAIL 60MPH 1.00IN
$$
AK561
WWUS53 KGRB 081627
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1127 AM CDT WED JUN 8 2011
WIC015-081637-
/O.EXP.KGRB.SV.W.0045.000000T0000Z-110608T1630Z/
CALUMET WI-
1127 AM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CALUMET COUNTY WILL
EXPIRE AT 1130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4403 8831 4417 8825 4423 8804 4421 8804
4406 8805
TIME...MOT...LOC 1627Z 264DEG 52KT 4413 8804
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:00 AM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 8, 3:00 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 AM CDT WED JUN 8 2011 .SHORT TERM...TODAY THROUGH THURSDAY. CONVECTIVE POTENTIAL AND HIGH TEMPERATURES ARE THE MAIN FOCUS FOR THIS FORECAST. WISCONSIN IS IN THE WARM SECTOR OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA AT 08Z TODAY. A LOW LEVEL JET IS HELPING TO PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL WISCONSIN. THIS ACTIVITY SHOULD MOVE INTO THE EAST CENTRAL PORTION OF THE STATE BY DAYBREAK. BEING ELEVATED AND DIURNAL IT SHOULD DIMINISH SHORTLY AFTER SUNSET. IT SHOULD BE ANOTHER HOT AND SOMEWHAT HUMID DAY AGAIN TODAY. HIGHS IN THE UPPER 80S TO LOW 90S LIKELY OVER ALL BUT THE LAKESHORE. DEW POINTS IN THE 60S WILL COMBINE WITH AFTERNOON HIGHS TO PRODUCE HEAT INDICES BETWEEN 85 AND 95. A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A SCATTERED TO BROKEN LINE OF THUNDERSTORMS SHOULD ACCOMPANY THE FRONT WITH SOME POTENTIAL OF SEVERE WEATHER. THE FRONT WILL BE FOLLOWED BY MUCH COOLER AND DRIER AIR THURSDAY. HIGHS WILL BE ABOUT 10 DEGREES BELOW NORMAL INSTEAD OF 10 TO 20 DEGREES ABOVE NORMAL. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY MAIN CONCERN DURING FORECAST PERIOD WILL BE TRYING TO TIME THE CHANCES FOR SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT... WARM FRONT WILL BE PUSHING NORTHWARD TOWARDS WISCONSIN. THURSDAY EVENING SHALL BE DRY WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS SOUTH AND WEST OF A WAUSAU TO MANITOWOC LINE. ALTHOUGH SOME SIGNIFICANT TIMING DIFFERENCES BETWEEN 00Z WRF/12Z ECMWF AND THE 00Z GFS/CANADIAN...HAVE TRENDED TOWARD THE QUICKER WRF/ECMWF SOLUTION. LOOKING AT THE CONVECTIVE PARAMETERS ON FRIDAY...FURTHER NORTH WARM FRONT AND OVER RUNNING SITUATION SHOULD BRING THUNDERSTORM ACTIVITY TO THE SOUTHERN HALF OF THE FORECAST AREA. ADDED THUNDERSTORMS TO THE FORECAST ON FRIDAY. HIGH TEMPERATURES ON FRIDAY A CHALLENGE THIS MORNING DEPENDING ON QUICKLY PRECIPITATION ARRIVES. SOME LOCATIONS MAY NOT GET OUT OF THE MIDDLE AND UPPER 50S. A SHARP CONTRAST TO THE MIDDLE AND UPPER 90S ON TUESDAY. THE ACTIVITY SHOULD SCATTERED OUT FRIDAY NIGHT...THEREFORE ONLY CHANCE POPS ARE WARRANTED. SOME INSTABILITY SHOWERS MAY LINGER INTO SATURDAY OVER THE FAR EAST BEFORE HIGH PRESSURE AND DRIER AIR WORKS INTO THE REGION. THE SYSTEM FOR EARLY NEXT WEEK APPEARS SLIGHTLY SLOWER WITH PRECIPITATION ARRIVING ON MONDAY. DID NOT GET TO SEE THE && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED EARLY TODAY MAINLY SOUTH OF A WAUSAU TO GREEN BAY LINE. ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. && .MARINE...SOME MARINE FOG POSSIBLE TODAY AS AIR WITH 60S DEW POINTS FLOW OVER THE COLD WATER OF LAKE MICHIGAN. TO DAYS WINDS SHOULD HAVE ENOUGH OF A WESTERLY COMPONENT TO KEEP MOST OF THE FOG AWAY FROM SHORE. GUSTY SOUTHWEST WINDS WILL BE SUFFICIENT FOR A SMALL CRAFT ADVISORY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
Hazardous weather outlook, Jun 8, 5:59 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 559 AM CDT WED JUN 8 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 559 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A WAUSAU TO IRON MOUNTAIN LINE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HOT AND HUMID WEATHER WILL CONTINUE TODAY...BUT IT WILL NOT BE QUITE AS HOT AS YESTERDAY. HEAT INDICES WILL RANGE FROM THE UPPER 80S TO MIDDLE 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR EVENING. LMZ521-522-541>543-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 559 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT. SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY DURING THE AFTERNOON AND EVENING. FOG COULD CONTINUE TO POSE A HAZARD TO BOATERS AT TIMES... ESPECIALLY OVER THE LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 10:38 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1038 AM CDT WED JUN 8 2011 WIZ048>050-081700- CALUMET-MANITOWOC-WINNEBAGO- 1038 AM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF OSHKOSH...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ZITTAU... WAUKAU... PICKETT... OMRO... FISK... WINNECONNE... LAKE BUTTE DES MORTS... BUTTE DES MORTS... WITTMAN FIELD... WINCHESTER... OSHKOSH... LARSEN... ALLENVILLE... WINNEBAGO... NORTHERN LAKE WINNEBAGO... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:21 AM CDT | Small Craft Advisory | GRB | 18 hr | |
| Jun 8, 10:44 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 46 min |
| Jun 8, 11:15 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 30 min |
| Jun 8, 11:39 AM CDT | Special Marine Warning | GRB | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.